Hail, Alachua
- When
- June 2, 4:15 PM EST
- Where
- Alachua County, 8 mi W of Gainesville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.650, -82.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT MON JUN 2 2003 SFC ANALYSIS SHOWS WEAK FRONT ACROSS NRN FL WITH SCT SHOWERS AND STORMS FIRING FROM GILCHRIST CO TO FLAGLER CO. LAPS ANALYSES SHOWS SB CAPES AOB 3000 J/KG OVER ALACHUA CI AND LI -6/-7. FORECAST...MODEL PROGS SHOW FRONT LIFTING NWD WITH CONVECTION SHIFTING NWD. EXPECT CONVECTION GOING INTO EVENING TO BE ISOL TO SCT AS MOST OF IT IS GENERATED FROM AFTN HEATING. TUE...SW WINDS AND PLENTY OF LOW LEVEL MOISTURE ALONG WITH FAVORABLE INSTABILITY WITH CAPES AOA 2000 J/KG/LI NEAR -6 AT TIMES WILL ONCE AGAIN RESULT IN SCT CONVECTION SOME LIFT ASSOCD WITH SHORTWAVE TO OUR NW. WEAK FRONT BOUNDARY ALSO PROGGED TO SAG SEWD TOWARD THE FORECAST AREA TUE AFTN. WED...FRONT EXPECT TO LAY ACROSS THE CAROLINAS TO NEAR CENTRAL GA WED AFTN. WILL GO WITH LIKELY POPS FOR SE GA AND 40-50 POPS ELSW. MARINE...WILL CONTINUE TO LEAN TOWARD SCEC CRITERIA IN THE SHORT TERM AS THE COLD FRONT NEARS THE AREA TUE NIGHT THRU WED. WILL CONTINUE WITH BLO HEADLINES THRU THE END OF THE WEEK. FIRE WX...NO CONCERNS. EXTDD...GFS CONSISTENT IN SHOWING DEEP LAYER MOISTURE OVER THE AREA THU AND FRI WITH PWATS MAINLY ABOVE 1.5 INCHES. A FRONTAL BOUNDARY IS PROGGED TO BE OVER THE SE STATES FROM THE CAROLINAS TO SRN AL AND MS AREAS. THIS IN COMBINATION WITH SEA BREEZE BOUNDARIES SUPPORT CHANCE POPS. FOR THE WEEKEND...LATEST RUNS SHOW FRONT GETTING REINFORCED BY A SHORTWAVE TROUGH MOVING OUT OF THE PLAINS WHILE WEAKENING. THE FRONT WILL GET PUSHED FURTHER S AND WILL CONT TO THE CHANCE POP FORECAST. ALTHOUGH MRF DRIES ATMOS OUT ON MON AM INCLINED TO LEAVE POPS IN DUE TO INCONSISTENCY WITH PREVIOUS RUN. PRELIM CCF... AMG 68 87 70 85 / 20 40 40 60 SSI 72 85 73 83 / 30 40 40 50 JAX 70 89 71 87 / 30 40 40 50 SGJ 73 86 74 84 / 20 40 40 40 GNV 70 90 70 88 / 20 40 30 50 OCF 70 92 70 89 / 10 30 30 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE.
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE AREA. A STATIONARY FRONT OVER NORTHEAST FLORIDA AND AN AFTERNOON SEABREEZE FRONT WILL RESULT IN MOST OF THE STORMS OCCURRING OVER NORTHEAST FLORIDA. NO SEVERE STORMS ARE EXPECTED...BUT A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL AS THEY MOVE EAST. ON AVERAGE...LIGHTNING KILLS MORE PEOPLE EACH YEAR THAN DO TORNADOES. SEEK SHELTER SHOULD THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
FLZ037-040-021900- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 222 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT MARION COUNTY THROUGH 3 PM... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 5 MILES NORTHWEST OF FORT MCCOY...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...ORANGE SPRINGS...HOG VALLEY...CITRA...FORT MCCOY AND SALT SPRINGS THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
FLZ037-040-021900- SIGNIFICANT WEATHER ALERT...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 222 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT MARION AND PUTNAM COUNTIES THROUGH 3 PM... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 5 MILES NORTHWEST OF FORT MCCOY...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...ORANGE SPRINGS...HOG VALLEY...CITRA...FORT MCCOY AND SALT SPRINGS THROUGH 300 PM EDT. OTHER STORMS WERE DEVELOPING ALONG HIGHWAY 20. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
0341 PM EDT MON JUN 02 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM POMONA PARK FL 0.75 IN HAIL
06/02/03 PUTNAM
0325 PM 1 NNW PALATKA FL 0.88 IN HAIL
06/02/03 PUTNAM
ACSFLZ033-036>038-040-022045- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING PUTNAM... ALACHUA...WESTERN ST JOHNS...WESTERN FLAGLER AND NORTHERN MARION COUNTIES... AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF NEAR STATIONARY STRONG THUNDERSTORMS EXTENDING FROM WEST OF CRESCENT BEACH TO NEAR MICANOPY. THIS CLUSTER OF STORMS WILL ALSO AFFECT AREAS AROUND PALATKA...INTERLACHEN...EAST PALATKA... WELAKA...HASTINGS...POMONA PARK AND CRESCENT CITY THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SANDRIK
FLZ031-036-022130- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 452 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ALACHUA AND BRADFORD COUNTIES THROUGH 530 PM... AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF BROOKER...OR ABOUT 12 MILES SOUTHEAST OF WORTHINGTON SPRINGS... STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BROOKER...WALDO...STARKE...SAMPSON AND HAMPTON THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT MON JUN 02 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM POMONA PARK FL 0.75 IN HAIL
06/02/03 PUTNAM
0325 PM 1 NNW PALATKA FL 0.88 IN HAIL
06/02/03 PUTNAM
0455 PM JONESVILLE FL 0.88 IN HAIL
06/02/03 ALACHUA REPORTED BY LOCAL MEDIA
0515 PM JONESVILLE FL 0.88 IN HAIL
06/02/03 ALACHUA REPORTED BY PUBLIC
ACS/HESSThe Jacksonville radar (KJAX), 117 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359352.